Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 25, NWS Great Falls, MT

December 26, 2008

NWS Great Falls, MT issued this high wind warning at Dec 26, 2008, 2:26 PM MST. It took effect at Dec 26, 2008, 7:10 PM MST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 2:26 PM MST (21:26 UTC)
In effect from
Dec 26, 2008, 7:10 PM MST
Expired
Dec 28, 2008, 2:41 PM MST
In force
44 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 262126
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MST FRI DEC 26 2008

MTZ009-010-048-270600-
/O.UPG.KTFX.HW.A.0017.081227T1800Z-081228T1800Z/
/O.NEW.KTFX.HW.W.0025.081227T1800Z-081228T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
226 PM MST FRI DEC 26 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH
WIND WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11
AM SATURDAY TO 11 AM MST SUNDAY.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH.
THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES
REDUCED TO LESS THAN ONE MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
9 follow-up statements
000 
WWUS75 KTFX 270210
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
710 PM MST FRI DEC 26 2008

MTZ009-271200-
/O.EXT.KTFX.HW.W.0025.081227T0210Z-081228T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
710 PM MST FRI DEC 26 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM THE CURRENT TIME UNTIL
11 AM MST SUNDAY.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS WILL CAUSE
AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE
HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-048-271200-
/O.CON.KTFX.HW.W.0025.081227T1800Z-081228T1800Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...CUT BANK...CHOTEAU
710 PM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
11 AM MST SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
60 MPH. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH
VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 270353
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MST FRI DEC 26 2008

MTZ010-048-271200-
/O.EXT.KTFX.HW.W.0025.081227T0353Z-081228T1800Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...CUT BANK...CHOTEAU
853 PM MST FRI DEC 26 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS
OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF
MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-271200-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
853 PM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL
CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS
WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO
LESS THAN ONE HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 271133
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 AM MST SAT DEC 27 2008

MTZ009-271800-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
433 AM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL
CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS
WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO
LESS THAN ONE HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-048-271800-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...CUT BANK...CHOTEAU
433 AM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING
SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT
TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 271817
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1117 AM MST SAT DEC 27 2008

MTZ009-280230-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1117 AM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL
CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS
WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO
LESS THAN ONE HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-048-280230-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...CUT BANK...CHOTEAU
1117 AM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING
SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT
TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 272132
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST SAT DEC 27 2008

MTZ011>013-044>046-049>051-280715-
/O.EXB.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN
232 PM MST SAT DEC 27 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. WINDS IN THE
PLAINS WILL BEGIN TO REACH WARNING CRITERIA AROUND MIDDAY SUNDAY
AND CONTINUE INTO SUNDAY EVENING.  THE GUSTY WINDS WILL CAUSE
AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE
HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-280715-
/O.EXT.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
232 PM MST SAT DEC 27 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING
SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT
TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 280344
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MST SAT DEC 27 2008

MTZ011>013-044>046-049>051-281300-
/O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN
844 PM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. WINDS IN THE
PLAINS WILL BEGIN TO REACH WARNING CRITERIA AROUND MIDDAY SUNDAY
AND CONTINUE INTO SUNDAY EVENING.  THE GUSTY WINDS WILL CAUSE
AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE
HALF MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-281300-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
844 PM MST SAT DEC 27 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING
SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT
TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 281119
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MST SUN DEC 28 2008

MTZ011>013-044>046-049>051-281900-
/O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN
419 AM MST SUN DEC 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65
MPH BY THIS AFTERNOON. THE STRONG WINDS SHOULD DECREASE DURING THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-281900-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
419 AM MST SUN DEC 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65
MPH. WINDS SHOULD DECREASE BY LATE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 281613
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
913 AM MST SUN DEC 28 2008

MTZ009-010-281715-
/O.CAN.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK
913 AM MST SUN DEC 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE EXPECTED HIGH WIND WARNING CONDITIONS WILL NOT DEVELOP TODAY.
HOWEVER...WINDS MAY STILL GUST TO 30 TO 35 MPH CREATING BLOWING
AND DRIFTING SNOW.

$$

MTZ011-044-045-281715-
/O.CAN.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/
HILL-TOOLE-LIBERTY-
INCLUDING THE CITIES OF...HAVRE...SHELBY...CHESTER
913 AM MST SUN DEC 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE EXPECTED HIGH WIND WARNING CONDITIONS WILL NOT DEVELOP TODAY.
HOWEVER...WINDS MAY STILL GUST TO 30 TO 35 MPH CREATING BLOWING
AND DRIFTING SNOW.

$$

MTZ012-013-046-049>051-290015-
/O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/
CASCADE-CHOUTEAU-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CONRAD...
FAIRFIELD...STANFORD...LEWISTOWN
913 AM MST SUN DEC 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
65 MPH BY THIS AFTERNOON. THE STRONG WINDS SHOULD DECREASE DURING
THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ048-290015-
/O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
913 AM MST SUN DEC 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
65 MPH. WINDS SHOULD DECREASE BY LATE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 282141
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MST SUN DEC 28 2008


MTZ012-013-046-048>051-282245-
/O.CAN.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/
CASCADE-CHOUTEAU-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN
241 PM MST SUN DEC 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS SHOULD REMAIN BELOW WARNING CRITERIA FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING. HOWEVER...WIND GUSTS IN THE RANGE OF
35 TO 45 MPH WILL CONTINUE FOR NEXT SEVERAL HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 26, 10:57 AM MST, 3 hours 29 minutes earlier.

Area forecast discussion, Dec 26, 10:57 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1057 AM MST FRI DEC 26 2008

...UPDATE TO AVIATION...

.UPDATE...
SYSTEM THAT BROUGHT WIDESPREAD SNOW (WITH LOCALLY HEAVY SNOW
ACROSS PORTIONS OF CASCADE COUNTY AND GALLATIN COUNTY) TO THE
FORECAST AREA OVERNIGHT IS EXITING TO THE EAST THIS MORNING
THROUGH EASTERN MT/WY. EXPECT DIMINISHING SNOW FROM NW TO SE
THROUGH SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. SNOW
WILL LINGER LONGEST ACROSS FERGUS AND GALLATIN COUNTIES WHERE
FAVORABLE NW WIND ALIGNMENT TO THE TERRAIN WILL CONTINUE TO
GENERATE AT LEAST LIGHT SNOW THROUGH EARLY THIS AFTERNOON. WITH
SNOW ENDING OR DIMINISHING ACROSS MOST OF THE AREA WILL CANCEL THE
WINTER WEATHER ADVISORY WITH THE UPDATE THIS MORNING. HAVE MADE
SOME ADJUSTMENTS TO POPS TO INDICATE ENDING SNOW ACROSS NW ZONES
WITH LINGERING POPS ACROSS SE ZONES. ATTENTION THEN TURNS TO
IMPACT OF INCREASING WINDS LATER TODAY THROUGH THE WEEKEND AS LEE-
SIDE TROUGH DEVELOPS EAST OF THE ROCKIES UNDER A STRENGTHENING
ZONAL FLOW ALOFT. HAVE INCREASED WINDS A BIT LATE THIS AFTERNOON
AND ADDED BLOWING SNOW MENTION TO THE FORECAST OVER NORTH-CENTRAL
MT AS WINDS SHOULD INCREASE TO 15-20 MPH RANGE IN OPEN AREAS OF
NORTH CENTRAL ZONES BY THIS AFTERNOON. STRONGER WINDS ARRIVE LATER
TONIGHT THROUGH THE WEEKEND AND WITH TEMPS BELOW FREEZING THROUGH
SATURDAY NIGHT ALONG WITH PLENTIFULLY FRESH SNOW
COVER...BLOWING/DRIFTING SNOW MAY BECOME A SIGNIFICANT IMPACT WITH
ADDITIONAL WINTER WEATHER HIGHLIGHTS POSSIBLE BY TONIGHT. HOENISCH

&&

.DISCUSSION...

|/ISSUED 445 AM MST FRI DEC 26 2008/

TODAY THROUGH SUNDAY...BROAD UPPER TROF CONTINUES TO MOVE ACROSS
THE AREA. SNOW AMOUNTS HAVE BEEN HEAVIER THAN ANTICIPATED ACROSS
PORTIONS OF NORTH CENTRAL MONTANA. RADAR RETURNS AND SATELLITE
IMAGERY INDICATE THE SNOW SHOULD BE ENDING AT GREAT FALLS WITHIN
THE NEXT COUPLE OF HOURS WITH MOST OF THE SNOW DONE BY AFTERNOON.
HAVE DROPPED POPS FOR THE AFTERNOON AND HAVE MODIFIED WINTER
WEATHER ADVISORY TO END AT 18Z. A LEE SIDE TROF BEGINS TO DEVELOP
LATER THIS AFTERNOON AND WILL STRENGTHEN OVERNIGHT. WIND SPEEDS
WILL PICK UP SIGNIFICANTLY TONIGHT WITH AREAS OF BLOWING SNOW
LIKELY TO BE A PROBLEM. GRADIENT BECOMES VERY TIGHT OVER THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS ON SATURDAY AND HAVE ISSUED A
HIGH WIND WATCH FOR THIS AREA FOR SATURDAY. THE FLOW ALOFT BECOMES
ZONAL ON SUNDAY WITH EMBEDDED IMPULSES MOVING ACROSS THE AREA.
ISOLATED SNOW WILL REMAIN IN THE FORECAST FOR SUNDAY. COOLER AIR
WILL MOVE INTO THE AREA TODAY IN THE WAKE OF THE TROF PASSAGE BUT
A RAPID WARM UP WILL OCCUR SATURDAY AND CONTINUE SUNDAY WITH A
MORE DOWNSLOPE GRADIENT. EMANUEL

SUNDAY NIGHT THROUGH FRIDAY...MEAN ZONAL FLOW ALOFT MONDAY
THROUGH WEDNESDAY FOR MILD TEMPERATURES AND LITTLE IN THE WAY OF
PRECIP OVER THE PLAINS. MONDAY AND WEDNESDAY A PAIR OF SHORT WAVES
MOVING THROUGH SOUTHERN ALBERTA DRAG A WEAK COLD FRONTS ACROSS THE
STATE. ONLY EFFECT WILL BE TO DROP TEMPERATURES A COUPLE DEGREES
WITH INCREASED WINDS ALONG THE EAST SLOPES. SOUTHWEST WINDS
ACCOMPANYING THESE DISTURBANCES WILL LIMIT PRECIPITATION TO
MOUNTAINS WHILE THE PLAINS WILL REMAIN MOSTLY DRY. BY FRIDAY UPPER
RIDGE BEGINS BUILDING INTO WESTERN MONTANA FOR A RETURN TO WARMER
TEMPERATURES NEARER TO SEASONAL NORMALS. BRITTON

&&

.AVIATION...
UPDATED 1145Z

VFR CONDITIONS HAVE RETURNED TO ALL TAF SITES EXCEPT KLWT WHERE
PRECIPITATION IS STILL OCCURRING. VRF CONDITIONS WILL PREVAIL OVER
THE NEXT 24 HOURS. HOWEVER WINDS WILL INCREASE IN VELOCITY AND
WILL BEGIN TO CAUSING THE FRESHLY FALLEN SNOW TO BLOW AND DRIFT
OBSCURING VISIBILITIES DOWN TO POSSIBLE LIFR CONDITIONS. WINDS
WILL CONTINUE TO STRENGTHEN THROUGHOUT THE PERIOD ESPECIALLY NEAR
THE ROCKY MOUNTAIN FRONT EVEN AFTER VISIBILITY RETURNS TO VFR
CONDITIONS. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  14  17  36  25 /  70  10  20  20
CTB  13  16  34  24 /  60  10  20  20
HLN  21  14  34  24 /  60  10  30  20
BZN  21   3  26  20 /  60  10  30  20
WEY  15  -3  12  11 /  50  30  60  30
DLN  21   4  24  19 /  30  10  30  30
HVR  13   6  33  21 /  70  10  10  20
LWT  16   3  31  21 /  70  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING FOR
MTZ009-010-048.

WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR MTZ012-
014-050-052>055.

&&

SHORT TERM...HOENISCH
LONG TERM...SUK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 26, 5:46 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
546 AM MST FRI DEC 26 2008

MTZ012-014-050-052>055-271300-
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
546 AM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 11 AM MST.
IN ADDITION TO THE SNOW...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE.
TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS ROAD CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-048-271300-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
546 AM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
EARLY SUNDAY MORNING. WINDS WILL INCREASE AND BECOME GUSTY DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-013-015-044>047-049-051-271300-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-FERGUS-
546 AM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS CONDITIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 4:20 AM MSTHigh Wind WatchTFX10 hr
Dec 26, 3:03 PM MSTWinter Storm WarningTFX50 hr
Dec 26, 3:03 PM MSTWinter Weather AdvisoryTFX37 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.